Tornadoes · United States · Georgia · 2025

EF0 tornado, Veal to Roopville, Georgia, May 27, 2025

From Veal to Roopville, this EF0 tornado ran 2.6 miles across Carroll County on May 27, 2025, touching down at 2:29 AM EDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 27, 2025
Touchdown
2:29 AM EDT (06:29 UTC)
Lifted
2:33 AM EDT (06:33 UTC)
On the ground
4 minutes
Path length
2.6 miles (4.2 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
County
Carroll County
Touchdown point
33.437, -85.213
Lift-off point
33.435, -85.170
Record number
2505270029-01

The damage survey

12 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A cold front moved across central Georgia, interacting with the southern edge of the CAD wedge in the afternoon hours of the 27th. Storms near the intersection of the front and the wedge latched on to the resultant shear and generated several tornados in Carrol and Coweta counties.

A line of storms moved into Western GA during the afternoon of|May 27, 2025. An EF0 tornado with maximum winds of 85 mph developed|along the leading edge of the line along Roopville-Veal Road west|of the community of Roopville. The tornado uprooted a few trees|along Roopville-Veal Road near Whitehead Rd. As the tornado|continued east it reached maximum intensity before reaching|Stoney Point Road where several large trees were snapped, a barn|had its roof torn off with metal thrown 100 yards away, and a|small shed had its roof torn off. The tornado continued east in|mostly wooded regions snapping trees while crossing Stoney Point|road and finally reaching Potts circle where several trees were|snapped and uprooted near a chicken farm. The tornado lifted|once it passed the chicken farm before reaching Gum Creek Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
18:01 UTC20:57 UTCSevere Thunderstorm WatchFFC
18:06 UTC18:45 UTCSevere Thunderstorm WarningFFC
18:22 UTC18:41 UTCTornado WarningFFC
18:29 UTC18:56 UTCSevere Thunderstorm WarningFFC
18:32 UTC18:46 UTCTornado WarningFFC
18:44 UTC19:16 UTCSevere Thunderstorm WarningFFC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 05:42 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at May 26, 8:16 PM EDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 26, 8:16 PM EDT, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
816 PM EDT Mon May 26 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 223 PM EDT Mon May 26 2025

May is coming to a close and it has certainly been a month of
MCSs (mesoscale convective systems). These systems are challenging
to forecast, as models have difficulty handling the mid-/upper-
level disturbance that drive them. Additionally, several of the
MCSs this month have occurred late in the evening into the early
morning hours, stabilizing the atmosphere and delaying or
hindering development of storms the following afternoon.

Like yesterday, cloud cover has kept the environment fairly
stable thus far today. Isolated showers and storms have developed
along and south of the I-20 corridor, loosely associated with a
stationary boundary/outflow boundary oriented west-to-east. Also
like yesterday, the focus of the short term forecast period will
be increasing confidence that an MCS with impact north and central
Georgia tonight into early tomorrow (Tuesday) morning. How much
insolation and destabilization occurs this afternoon will help
determine how "juicy" the atmosphere is once the MCS arrives (even
after daytime heating ceases). Additionally, something of a
pseudo-wedge boundary across portions of northeast Georgia will
need to be monitored in mesoanalysis this evening into tonight, as
it could intensify updrafts and/or maximize rotation along the
leading edge of the MCS (a similar interaction may have at least
partially contributed to the line echo wave pattern, or LEWP, and
localized tornado risk observed with the MCS last night). SPC
currently has the majority of the CWA in a Marginal Risk (level 1
out of 5) for severe storms through early tomorrow morning, with a
Slight Risk (level 2 out of 5) along and south of I-20 starting
early tomorrow morning as the MCS moves through. The MCS --
assuming that it maintains intensity as it tracks across the
Southeast -- will bring damaging wind gusts, small hail, heavy
rainfall, and frequent cloud to ground lightning. The probability
for a tornado or two is low, but not zero.

On the hydrology side, 1-2 inches of rain fell across the western
half or so of the CWA over the last 36 hours, with isolated areas
of 3-4 inches across west Georgia. Near-surface soil moisture is
already running high across this general area given the rainy,
MCS-y month we have had. WPC has issued a Slight Risk (level 2 out
of 4) for flash flooding across metro Atlanta and Middle Georgia
this afternoon through tonight. Heavy rainfall atop the already-
wet soils could lead to localized flash flooding across this area.
WPC continues a Slight Risk across portions of west Georgia and
metro Atlanta tomorrow as well, given the MCS as a heavy rainfall
producer and potentially *another* MCS moving in from the west in
the evening.

Martin

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 223 PM EDT Mon May 26 2025

As the long term period begins on Wednesday, a gradually
weakening wedge is expected to be lingering across portions of
north Georgia. Meanwhile, an upper level low will be centered over
the Upper Midwest and troughing extending from the low into the
Deep South. As a shortwave disturbance rotates around the
periphery of the upper low, a surface low will advance
northeastward from southern Illinois/Indiana towards the Great
Lakes, while deep moisture streams across Georgia once again. Euro
ensemble and GEFS continue to show some differences in this
setup, with the Euro still resolving a stronger surface low over
the Midwest compared to the GEFS. Latest GEFS guidance also
continues to indicate a weak surface low just off the Carolina
coast not present in the ECMWF. In the GEFS scenario, the surface
low off the coast would potentially help reinforce the wedge on
Wednesday, maintaining cooler temperatures in northeast Georgia.
However, Euro bringing greater rainfall and cover over the top of
the wedge would reinforce the cool dome underneath (which models
notably struggle with). In either case, the potential for the
wedge holding on longer than forecast on Wednesday will need to be
monitored, and high temperatures have been trended lower in north
Georgia that afternoon as a result.

SPC has maintained a Marginal Risk (level 1 of 5) for severe
weather for Wednesday. Dewpoints in the upper 60s combined with
highs in the upper 70s to low 80s in the wedge and upper 80s to
the south of the wedge will provide sufficient surface-based
instability to support the development of scattered thunderstorms.
While deep layer shear is expected to be fairly weak, isolated
storms could become strong to severe during the afternoon as lapse
rates steepen at the lower levels. Damaging wind gusts will be
the primary threat with any severe storms that occur.

Model solutions continue to diverge during the later part of the
week. On Thursday, GEFS guidance weakens the aforementioned upper
low, with it becoming an open trough, progressing quickly eastward
across the Great Lakes, and eventually decoupling on Thursday
night. The latest Euro, by contrast, keeps the upper low stronger
and more organized, moving it eastward much more slowly. Wet and
unsettled weather is expected to remain across the forecast area
to at least some extent on Thursday and Friday, though feedback
from multiple rounds of convection and the behavior and evolution
of the upper level pattern will influence the specifics of the
impacts to north and central Georgia. Ensembles do come into
better agreement this weekend, indicating a frontal boundary
clearing the area to the south, giving way to cooler and drier
conditions on Saturday and Sunday.

King

&&

.AVIATION...
(00Z TAFS)
Issued at 811 PM EDT Mon May 26 2025

Line of showers and thunderstorms is currently pushing eastward
across Alabama and is expected to arrive to the metro by ~04z
before pushing eastward. As this happens, the wedge also pushes
southwestward into the area bringing IFR conditions with potential
for LIFR conditions ~08z until 13-14z. Then CIGS should stay high
end IFR/low end MVFR through the remainder of the day before
another line of thunderstorms pushes through tomorrow afternoon
into the evening hours.

//ATL Confidence...00Z Update...
Low to medium on LIFR conditions.
Medium to high on all other elements.
Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  80  60  69 /  80  40  80  70
Atlanta         68  83  63  75 /  90  40  80  70
Blairsville     61  76  56  67 /  70  50  80  80
Cartersville    66  83  62  75 / 100  40  80  80
Columbus        68  89  69  87 / 100  60  60  60
Gainesville     64  79  58  66 /  50  40  80  80
Macon           68  87  67  84 /  50  60  60  60
Rome            67  82  63  77 /  90  50  80  80
Peachtree City  66  85  65  80 / 100  40  80  70
Vidalia         70  90  69  86 /   0  60  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Hernandez
Hazardous weather outlook, May 26, 12:20 PM EDT, 14 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1220 PM EDT Mon May 26 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1220 PM EDT Mon May 26 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated storms are possible this afternoon and early evening,
but the most likely time frame for storms will be tonight after 7
PM. A cluster of storms is expected to move across north and
central Georgia tonight through the early morning hours of
Tuesday. The storms tonight could produce strong wind gusts, small
hail, heavy rainfall, and frequent lightning. The probability for
a tornado or two is low, but not zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are expected Tuesday through
Friday across much of north and central Georgia. Strong to severe
thunderstorms will be capable of producing gusty to damaging
winds, hail, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, May 26, 8:30 PM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon May 26 2025

GAZ066-067-078-270100-
Harris GA-Troup GA-Meriwether GA-
830 PM EDT Mon May 26 2025

...Strong thunderstorms will impact portions of southwestern
Meriwether, southeastern Troup and Harris Counties through 900 PM
EDT...

At 830 PM EDT, a line of strong thunderstorms was along a line
extending from near Beulah to near Hamilton to Ellerslie, and moving
north at 25 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Hamilton, West Point, Pine Mountain, Waverly Hall, Pine
Mountain-Callaway Gardens, Shiloh, Ellerslie, Goat Rock Lake,
Cataula, Mountain Hill, F.D. Roosevelt State Park, Jones Crossroads,
Baughs Crossroads, Fortson, Pine Mountain Valley, Mulberry Grove,
Whitesville-Pine Lake, and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3295 8487 3279 8469 3258 8471 3258 8491
      3261 8491 3261 8508 3263 8508 3264 8511
      3266 8509 3271 8512 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
      3288 8519
TIME...MOT...LOC 0030Z 193DEG 20KT 3274 8516 3275 8494 3264 8480

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Culver

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 00:00Z

6.5 hours before the tornado, 65 km from the path. May 27, 2025.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 722 joules per kilogram, CIN -12, lifted condensation level 787 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -62 square meters per square second, 0 to 6 km bulk shear 26 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-12 J/kg
Surface CAPE
1943 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
26 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7
0-3 km lapse rate
6.3 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 12:00Z

5.5 hours after it, 65 km from the path. May 27, 2025.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 83 joules per kilogram, CIN -53, lifted condensation level 564 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 138 square meters per square second, 0 to 6 km bulk shear 16 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-53 J/kg
Surface CAPE
11 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
16 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

The surface observations

Carrollton (CTJ), 22 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
05:15 UTC180° 3 kt1020
05:35 UTC6766.6140° 6 kt1019.6
05:55 UTC6766.7150° 6 kt1019.6
06:15 UTC6766.7160° 3 kt1019.6
06:35 UTC6766.60° 0 kt1019.6
06:55 UTC6766.7160° 4 kt1019.6
07:15 UTC6767160° 4 kt1020
07:35 UTC67.367160° 5 kt1020
07:55 UTC67.367140° 4 kt1020
08:15 UTC67.567130° 3 kt1020

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Atlanta radar (KFFC), 59 km away, was scanning. The volume nearest the touchdown began at 06:29 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of May 27, 2025

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 273:08 AM EDTEF1Coweta, GA2.6150
May 274:22 AM EDTEF0Carroll, GA1.6125
May 274:47 PM MDTEF1Morgan, CO0.910
May 276:51 PM CDTEF0Madison, AL0.125

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.